Alert archive / Kansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 235, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 25, 2001, 8:37 PM CDT for Bourbon County, Kansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 25, 2001, 8:37 PM CDT (01:37 UTC)
- Expired
- Jul 25, 2001, 9:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bourbon County, KS
The radar
The Pleasant Hill radar (KEAX), 119 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 590 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 260138 SVRSGF KSC011-260215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 837 PM CDT WED JUL 25 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BOURBON COUNTY IN SOUTHEAST KANSAS * UNTIL 915 PM CDT * AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR BRONSON...OR 13 MILES EAST OF LA HARPE... MOVING SOUTH AT 20 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL TO THE SIZE OF QUARTERS...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRONSON BY 850 PM CDT. UNIONTOWN BY 900 PM CDT. REDFIELD BY 905 PM CDT. THE TOWNS OF XENIA...PETERSBURG AND PORTERVILLE ARE ALSO IN THE PATH OF THIS STORM. THIS IS A DANGEROUS STORM. SEEK SHELTER NOW! LAT...LON 3803 9488 3805 9518 3769 9508 3770 9484 DSA j
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:55 PM CDT, 5 hours 42 minutes earlier.
Area forecast discussion, Jul 25, 2:55 PM CDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 PM CDT WED JUL 25 2001 THUNDERSTORM CHANCES AND TEMPERATURES WILL AGAIN BE THE FOCUS OF THIS FORECAST PACKAGE. CONVECTIVE DEBRIS FROM MORNING THUNDERSTORM COMPLEX LINGERED OVER MUCH OF THE OZARKS THIS AFTERNOON PROVIDING SOME RELIEF FROM THE RECENT HOT SPELL. OUTFLOW BOUNDARY FROM THIS SYSTEM WAS SPARKING NEW CONVECTION ACROSS NORTHERN ARKANSAS. BUBBLE HIGH LEFT IN THE WAKE OF THE CONVECTIVE COMPLEX WAS CENTERED BETWEEN SPRINGFIELD AND WEST PLAINS. UPPER LEVEL WESTERLIES UNDERNEATH THE CANADIAN OMEGA BLOCK WILL SUPPRESS THE SUBTROPICAL RIDGE THE NEXT FEW DAYS. THIS WILL ALLOW A FRONT TO SAG SOUTHWARD INTO THE OZARKS. MODELS IN BETTER AGREEMENT WITH FRONTAL POSITION NEXT 48 HOURS. MESO-ETA HAD A GOOD HANDLE ON CURRENT PRECIPITATION FIELDS. FOR TONIGHT...SOME WARM AIR/THETA-E ADVECTION PROGGED OVER EASTERN KANSAS INTO WEST CENTRAL MISSOURI IN ADVANCE OF THE NEXT IMPULSE. FLOW BETWEEN THE WEAKENING BUBBLE HIGH AND SURFACE WAVE OVER SOUTH CENTRAL KANSAS MAY ACT TO ENHANCE MOISTURE CONVERGENCE OVER EASTERN KANSAS AND WEST CENTRAL MISSOURI. THESE FEATURES WILL INTERACT WITH THE SAGGING BOUNDARY TO IGNITE A CONVECTIVE COMPLEX LATE TONIGHT SOMEWHERE FROM EASTERN KANSAS TO CENTRAL MISSOURI. HAVE TRENDED RAIN CHANCES FOR THIS DEVELOPMENT. ON THURSDAY...A CONVECTIVE COMPLEX WILL LIKELY BE MAKING ITS WAY ACROSS THE OZARKS DURING THE MORNING. RAIN COOLED AIRMASS BEHIND THIS SYSTEM WILL ALLOW THE FRONTAL POSITION TO SETTLE SOUTH INTO THE AREA. WILL WORD RAIN CHANCES WITH LIKELY...ALTHOUGH ACTIVITY MAY BE TAPERING OFF IN THE AFTERNOON. HIGHS WILL BE CHALLENGING DUE TO CONVECTIVE DEBRIS. WILL GENERALLY GO WITH LOWER 80S NORTHEAST TO THE UPPER 80S SOUTHWEST. THE FRONT WILL STALL JUST SOUTH AND SOUTHWEST OF THE FORECAST AREA THURSDAY NIGHT AND FRIDAY SETTING THE STAGE FOR MORE NOCTURNAL CONVECTIVE DEVELOPMENT. BEST CHANCES THURSDAY NIGHT INTO FRIDAY WILL BE OVER SOUTHEAST KANSAS INTO THE SOUTHWEST CORNER OF MISSOURI BUT DIFFICULT TO RULE OUT A CHANCE ANYWHERE ACROSS SOUTHERN MISSOURI. IN THE EXTENDED...RAIN CHANCES CONTINUE THROUGH THE WEEKEND BEFORE THE UPPER RIDGE REASSERTS ITSELF EARLY NEXT WEEK. THIS WILL BRING RETURN OF WARMER TEMPERATURES AND MINIMAL RAIN THREAT. PRELIMINARY FORECAST GUIDANCE FOR COORDINATION PURPOSES ONLY... FCSTID = 11 SGF 73 85 72 86 / 30 60 30 30 JLN 74 87 73 87 / 50 60 30 40 UNO 73 85 72 86 / 30 50 30 30 VIH 72 82 70 84 / 50 50 20 30 .SGF... MO...NONE. KS...NONE. FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 9:40 PM CDT | Severe Thunderstorm Warning | SGF | Bourbon, Crawford | 50 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.